Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Have breathing difficulty, GERD and high blood pressure. Taking xanax. Is this cardiac or anxiety related?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 632 Questions
Dear Doctors,
I am a 28 year old male with no known chronic health conditions. But I have some bothersome symtoms to which I wish I knew was the cause. I have breathing difficulty accompanied with tension in my shoulders and chest. I have bad Gastroesophageal reflux as well instances of elevated blood pressure. The middle of my chest is painful to the touch. I have instances as well when I panic and have overwhelming worry about my health and feel as though I'm going to drop dead. I have gone to see Doctors for these symptoms. They don't seem to be interested in doing any diagnostic testing on me. They just simply believe it is all linked to anxiety and have sent me off with Xanax or propranolol prescriptions. How do I differ between true cardiac problems and panic attacks? Do these symptoms XXXXXXX themselves as serious? Do they point to any other health condition possibilities. I would very much like to hear some professional feedback or advice. thank you.
Posted Sat, 13 Apr 2013 in Anxiety and Stress
Answered by Dr. Sundar Gnanavel 19 minutes later
Thanks for your query. Differentiating cardiac autonomic symptoms and anxiety related symptoms is challenging at times for even an astute physician. As an overall rule when the symptoms are non specific and involving multiple systems for eg pain and aches sweating psychic apprehension palpitations urge for micturiton rtc it points towards anxiety disorders like panic attacks. However a cardiac or lung related condition would manifest only with local symptoms. However an ecg and chest x XXXXXXX can conclusively differentiate. In your case an anxiety disorder appears more likely. Do clarify further if required. Wish you good health.
Dr Sundar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor